Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 30, 2007, 3:55 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2007, 3:55 PM MST (22:55 UTC)
- Expired
- Aug 30, 2007, 7:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 302258 FFWVEF AZC015-310200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 355 PM MST THU AUG 30 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 700 PM MST. * AT 346 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...PEACH SPRINGS. THUNDERSTORMS ALONG THE COCONINO AND YAVAPAI...MOHAVE COUNTY LINE NORTH AND SOUTH OF HIGHWAY 66 AND INTERSTATE 40 HAVE PRODUCED NEARLY TWO INCHES OF RAIN IN AN HOUR. THESE STORMS ARE MOVING VERY LITTLE AND WILL CONTINUE TO PRODUCE HEAVY RAIN UNTIL AT LEAST 530 PM. PEACH SPRINGS AND HIGHWAY 66 TO MILE MARKER 95 ARE ESPECIALLY VULNERABLE TO FLASH FLOODING FROM THESE STORMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3608 11373 3494 11349 3496 11308 3611 11323 $$ JJ
3 follow-up statements
000 WGUS75 KVEF 310005 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 504 PM PDT THU AUG 30 2007 AZC015-310200- MOHAVE AZ- 504 PM MST THU AUG 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR CENTRAL MOHAVE COUNTY... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEACH SPRINGS. AT 456 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN NORTH OF PEACH SPRINGS AND OVER DIAMOND CREEK ROAD. RADAR ESTIMATES IN THESE AREAS THAT UP TO 3 INCHES OF RAIN IN THE LAST 2 HOURS HAS FALLEN. THE THUNDERSTORMS HAVE DECREASED IN STRENGTH AND COVERAGE...HOWEVER THE THREAT OF FLASH FLOODING WILL CONTINUE THROUGH 7 PM. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. LAT...LON 3608 11373 3494 11349 3496 11308 3611 11323 $$ JJ
000 WGUS75 KVEF 310043 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 542 PM PDT THU AUG 30 2007 AZC015-310200- MOHAVE AZ- 542 PM MST THU AUG 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR CENTRAL MOHAVE COUNTY... AT 534 PM MST...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING AT DIAMOND M RANCH...WHICH IS ABOUT 10 MILES NORTH OF MILE MARKER 92 ON INTERSTATE 40. THIS STORM WAS MOVING NORTHWEST AT 10 MPH. THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE OVER... THE AREA BETWEEN STATE ROUTE 66 AND INTERSTATE 40 UNTIL AT LEAST 625 PM MST... ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3608 11373 3494 11349 3496 11308 3611 11323 $$ JGA
000 WGUS75 KVEF 310200 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 700 PM PDT THU AUG 30 2007 AZC015-310205- MOHAVE AZ- 700 PM MST THU AUG 30 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MST FOR CENTRAL MOHAVE COUNTY... DOPPLER RADAR INDICATED THUNDERSTORMS WHICH WERE PREVIOUSLY OVER THE AREA FROM INTERSTATE 40 NORTH TO PEACH SPRINGS CANYON HAD WEAKENED OR DISSIPATED. NO ADDITIONAL HEAVY RAINFALL IS EXPECTED AND THE FLASH FLOOD WARNING FOR THIS AREA WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 7 PM MST. RADAR RAINFALL ESTIMATES SHOWED THAT THE HEAVIEST RAINFALL FELL NORTH OF PEACH SPRINGS BEFORE 5 PM AND WITH AMOUNTS BETWEEN 2 AND 3 INCHES LIKELY. RUNOFF FROM THIS STORM MAY STILL BE MAKING ITS WAY DOWN PEACH SPRINGS CANYON BUT WILL QUICKLY SUBSIDE THROUGH THE EVENING. LAT...LON 3608 11373 3494 11349 3496 11308 3611 11323 $$ JGA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:56 PM MST, 59 minutes earlier.
Area forecast discussion, Aug 30, 2:56 PM MST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 256 PM PDT THU AUG 30 2007 .SYNOPSIS...A WEAK DISTURBANCE WILL ACT ON PLENTIFUL LOW LEVEL MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER PARTS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THIS EVENING...MAINLY ALONG AND EAST OF HIGHWAY 93. UPPER LEVEL HIGH PRESSURE WILL BUILD OVERHEAD FROM THE EAST BEGINNING ON FRIDAY...WHICH WILL LIMIT THUNDERSTORM CHANCES TO THE HIGHER TERRAIN IN THE AFTERNOONS AND EVENINGS THROUGH THE HOLIDAY WEEKEND. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL...AND HUMID CONDITIONS WILL PERSIST THROUGH THE WEEKEND. && .SHORT TERM...INTERESTING DAY TODAY. A WEAK SHORTWAVE TROUGH ROTATING IN FROM THE PACIFIC IGNITED SHOWERS AND THUNDERSTORMS OVER CALIFORNIA DURING THE PREDAWN HOURS. AS THE DAY WORE ON...THESE STORMS DRIFTED NORTHEAST AND WEAKENED. THIS AFTERNOON...NEW STORMS HAVE FIRED FARTHER EAST IN AREAS WHICH RECEIVED LOTS OF SUNSHINE TODAY. A COUPLE OF THESE STORMS HAVE PRODUCED LOCALLY EXCESSIVE RAIN. AS THE SHORTWAVE MOVES OUT TONIGHT...AND SOLAR HEATING IS LOST...THE STORMS SHOULD DIE OFF. BY TOMORROW...HEIGHTS AND MID LEVEL TEMPERATURES RISE A BIT MORE AS THE MID LEVEL RIDGE BUILDS IN FROM THE EAST. THIS SHOULD PUT A LID ON MOST CONVECTION...LIMITING IT TO OROGRAPHICALLY FAVORED AREAS OVER THE WEEKEND. THERE IS A CHANCE OF A RIM SHOT ON SATURDAY AND SUNDAY AFTERNOONS...WHICH IS WHEN CONVECTION ORGANIZES OVER THE MOGOLLON RIM AND ROLLS INTO MOHAVE COUNTY ON EAST/NORTHEAST FLOW ALOFT. PAINTED SLIGHTLY HIGHER POPS THERE EACH DAY. THE OTHER PROBLEM WILL BE THE HEAT AND HUMIDITY. TEMPERATURES WILL BE QUITE CLOSE TO LOCALLY DEVELOPED EXCESSIVE HEAT WARNING CRITERIA...AND THE HUMID CONDITIONS WILL ALSO BE TAXING TO THOSE OUTDOORS OVER THE HOLIDAY WEEKEND. STRESSED THIS IN THE HAZARDOUS WEATHER OUTLOOK FOR NOW...AND WILL KEEP A CLOSE EYE ON IT TOMORROW. .LONG TERM...MODELS REMAIN IN FAIR TO POOR AGREEMENT FOR THE EXTENDED PORTION OF THE FORECAST. ALL MEMBERS DO SHOW SOME TYPE OF TROUGH DEVELOPING OVER THE NORTHWESTERN CONUS LATE MONDAY. HOWEVER...THERE IS LITTLE AGREEMENT AS TO HOW FAR SOUTH IT WILL BE ABLE TO PROGRESS. GFS/DGEX PREFER A VERY STEEP TROUGH EXTENDING INTO NEVADA WHILE THE EURO/CANADIAN SOLUTIONS HAVE IT MUCH FLATTER WHICH KEEPS IT WELL TO THE NORTH. AT THE SAME TIME...THERE IS A POSSIBILITY OF A TROPICAL SYSTEM MOVING INTO THE SOUTHWESTERN CONUS TOWARD THE END OF NEXT WEEK. LATEST ADVISORY FROM NHC SHOWS TROPICAL DEPRESSION ELEVEN E POSSIBLY INTENSIFYING TO A HURRICANE BY THE FIRST PART OF NEXT WEEK AND POSSIBLY TRACKING TOWARD THE SOUTHERN TIP OF BAJA BY TUESDAY MORNING. HOW FAR IT MAKES IT WILL BE GREATLY BE DETERMINED IF IT IS ABLE TO INTERACT WITH THE TROUGH OVER THE WESTERN CONUS. IF THE CANADIAN/EURO THINKING WORKS...THE TROUGH WOULD LIKELY BE TOO WEAK AND TOO FAR NORTH TO HELP PULL UP THE DISTURBANCE AND MOISTURE WILL BE MUCH LESS. GFS SHOWS VERY HIGH PW VALUES OVER OVER 3 INCHES WITH THIS SYSTEM AND EVEN PUTS VERY HIGH QPF AMOUNTS ACROSS THE SOUTHERN HALF OF THE CWA BY THURSDAY OF NEXT WEEK. DUE TO UNCERTAINTY IN BOTH THE TROUGH AND THE TROPICAL SYSTEM...DECIDED TO ONLY GO WITH SLIGHT CHANCE POPS IN LOCATIONS EXCEPT FOR THE FAR SOUTHERN MOUNTAINS WHERE 30 POPS WERE INTRODUCED. PERSONS SHOULD KEEP AN EYE OUT FOR THIS STORM AS THE END OF NEXT WEEK COULD GET VERY INTERESTING. && .AVIATION...FOR MCCARRAN...SCT TO BKN SKIES WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 03Z ALONG ALL CORRIDORS AND LOCATIONS. WINDS WILL GENERALLY BE SOUTH TO SOUTHWEST UP TO 12 KT. GUSTS TO 20 KT ARE POSSIBLY THROUGH 03Z DUE TO NEARBY STORMS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT TO BKN SKIES WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH 03Z FOR ALL PLACES NORTH OF NEEDLES. WINDS WILL GENERALLY BE UNDER 12 KT EXCEPT IN THE VICINITY OF STORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/BELL HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 30, 1:18 PM MST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 118 PM PDT THU AUG 30 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-310700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 118 PM PDT THU AUG 30 2007 /118 PM MST THU AUG 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH WEAK UPPER LEVEL DISTURBANCES TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION THROUGH THIS EVENING. BRIEF HEAVY RAIN IS POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UPPER LEVEL HIGH PRESSURE WILL BECOME CENTERED OVER SOUTHERN NEVADA...BRINGING TEMPERATURES FIVE TO TEN DEGREES ABOVE NORMAL. HIGH TEMPERATURES WILL BE VERY CLOSE TO EXCESSIVE HEAT WARNING CRITERIA OVER THE HOLIDAY WEEKEND...AND HUMID CONDITIONS WILL CONTINUE. THOSE PLANNING OUTDOOR ACTIVITIES DURING THE HOLIDAY WEEKEND SHOULD TAKE PRECAUTIONS AGAINST THE HEAT AND HUMIDITY. THE HIGH PRESSURE WILL ALSO SLOWLY MAKE THE AIR MASS LESS UNSTABLE. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE OVER THE HIGHER TERRAIN THROUGH SUNDAY...BUT SHOULD BE LIMITED TO MOHAVE COUNTY BEGINNING ON LABOR DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY BE ENCOUNTERED TODAY AND THIS EVENING. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:40 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 30, 3:39 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.